| Model Number |
02.221.094 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/21/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that on dec 21, 2022, the surgeon was attempting to bend the plate to match the patient¿s anatomy and part of the plate begin to break.There was no surgical delay.There was no patient involvement.This report is for one (1) 3.5/4.5 va prox femur hook pl/lrg/360/rt.This is report 1 of 1 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: initial reporter occupation: reporter is a j&j sales representative.Device evaluated by mfr: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: g1: manufactuerer postal code 6805.Product code: 02.221.094.Lot number: 489p731.Manufacturing site: mezzovico.Release to warehouse date: nov 2021.A manufacturing record evaluation was performed for the sterile lot number, and no non-conformances related to the malfunction were identified.Jbl-nr was initiated during the manufacturing for some surface defects identified before laser etching operation, but the affected items have been reworked, inspected and fully released as documented on the dhr.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the 3.5/4.5 va prox femur hook pl/lrg/360/rt broke from the bent section where two of the holes are located, the plate was bent at an area where two holes are located which got broken from the edges.In addition, the plate was bent from one of the hooks.A dimensional inspection for the 3.5/4.5 va prox femur hook pl/lrg/360/rt was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 3.5/4.5 va prox femur hook pl/lrg/360/rt would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: rev.G current and manufactured.Dimensional inspection: n/a.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.